Alert archive / Oregon / Storm Warnings in 2010
Storm Warning 3, NWS Medford, OR
NWS Medford, OR issued this storm warning at Mar 28, 2010, 2:41 PM PDT. It took effect at Mar 28, 2010, 10:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2010, 2:41 PM PDT (21:41 UTC)
- In effect from
- Mar 28, 2010, 10:00 PM PDT
- Expired
- Mar 29, 2010, 5:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
863 WHUS76 KMFR 282141 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 241 PM PDT SUN MAR 28 2010 PZZ350-370-291045- /O.EXT.KMFR.SI.Y.0047.000000T0000Z-100329T0000Z/ /O.CON.KMFR.SW.Y.0032.000000T0000Z-100329T0000Z/ /O.EXT.KMFR.GL.W.0019.100329T0000Z-100329T0500Z/ /O.CON.KMFR.SE.W.0016.100329T0000Z-100331T1200Z/ /O.NEW.KMFR.SR.W.0003.100329T0500Z-100329T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 241 PM PDT SUN MAR 28 2010 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 5 PM THIS EVENING UNTIL 10 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM PDT THIS EVENING UNTIL 5 AM PDT WEDNESDAY... ...STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 AM PDT MONDAY. THE GALE WARNING IS NOW IN EFFECT FROM 5 PM PDT THIS EVENING UNTIL 10 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 5 PM PDT THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM PDT THIS EVENING UNTIL 5 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS EVENING. AS A STRONG COLD FRONT MOVES TOWARDS THE WATERS THIS EVENING...SMALL CRAFT ADVISORY WINDS WILL INCREASE TO SOUTH GALES 35 TO 40 KT EARLY THIS EVENING...RISING TO STORM FORCE WINDS OF 40 TO 45 KT WITH FREQUENT GUSTS TO 55 KT LATE THIS EVENING THROUGH LATE TONIGHT. MONDAY MORNING WINDS WILL DECREASE SLIGHTLY TO GALES 35 TO 40 KT...LASTING THROUGH LATE MONDAY AFTERNOON UNTIL THE FRONT MOVES INLAND. SMALL CRAFT ADVISORY SEAS WILL INCREASE THIS EVENING THROUGH MONDAY MORNING BECOMING STEEP HAZARDOUS SEAS DOMINATED BY WIND WAVES. SEAS ARE EXPECTED TO RISE TO 17 TO 21 FEET THIS EVENING...RISING TO 21 TO 25 FEET EARLY MONDAY MORNING. BUILDING WESTERLY SWELL OF 20 FEET AND WIND WAVES OF 10 TO 12 ON MONDAY AFTERNOON WILL ALLOW COMBINED SEAS TO PERSIST AROUND 21 TO 24 FEET. THEN...WEST SWELL DOMINATED SEAS OF 21 TO 24 FEET AT 14 SECONDS ARE EXPECTED BEHIND THE FRONT MONDAY EVENING THROUGH TUESDAY...SLOWLY DIMINISHING THOUGH THE MIDDLE OF THE WEEK TO BELOW WARNING SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$ PZZ356-376-291045- /O.EXT.KMFR.SI.Y.0047.000000T0000Z-100329T0000Z/ /O.CON.KMFR.SW.Y.0032.000000T0000Z-100329T0000Z/ /O.EXT.KMFR.GL.W.0019.100329T0000Z-100330T0000Z/ /O.CON.KMFR.SE.W.0016.100329T0000Z-100331T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 241 PM PDT SUN MAR 28 2010 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM PDT THIS EVENING UNTIL 5 PM PDT MONDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM PDT THIS EVENING UNTIL 5 AM PDT WEDNESDAY... THE GALE WARNING IS IN EFFECT FROM 5 PM PDT THIS EVENING UNTIL 5 PM PDT MONDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 5 PM PDT THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM PDT THIS EVENING UNTIL 5 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. AS A STRONG COLD FRONT MOVES TOWARDS THE WATERS...WINDS WILL INCREASE FROM SMALL CRAFT ADVISORY TO SOUTH GALES 35 KT EARLY THIS EVENING...RISING TO 35 TO 45 KT LATE THIS EVENING INTO EARLY MONDAY MORNING. WINDS WILL DECREASE TO 30 TO 35 KT WITH OCCASIONAL GUSTS TO 40 KT MONDAY AFTERNOON AS THE FRONT SLOWLY MOVES INLAND. SMALL CRAFT ADVISORY SEAS WILL INCREASE THIS EVENING THROUGH MONDAY MORNING BECOMING STEEP HAZARDOUS SEAS DOMINATED BY WIND WAVES. SEAS ARE EXPECTED TO RISE TO 15 TO 20 FEET THIS EVENING...RISING TO 19 TO 23 FEET EARLY MONDAY MORNING. BUILDING WESTERLY SWELL OF 19 TO 20 FEET AND WIND WAVES OF 10 TO 12 ON MONDAY AFTERNOON WILL ALLOW COMBINED SEAS TO PERSIST AROUND 20 TO 24 FEET. THEN...WEST SWELL DOMINATED SEAS OF 20 TO 24 FEET AT 14 SECONDS ARE EXPECTED BEHIND THE FRONT MONDAY EVENING THROUGH TUESDAY...SLOWLY DIMINISHING THOUGH THE MIDDLE OF THE WEEK TO BELOW WARNING SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ CC
3 follow-up statements
171 WHUS76 KMFR 290620 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1120 PM PDT SUN MAR 28 2010 PZZ356-376-291215- /O.CON.KMFR.GL.W.0019.000000T0000Z-100330T0000Z/ /O.CON.KMFR.SE.W.0016.000000T0000Z-100331T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1120 PM PDT SUN MAR 28 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. SOUTH WINDS WILL INCREASE TO GALES 35 TO 40 KT TONIGHT...RISING TO 35 TO 45 KT EARLY MONDAY MORNING THROUGH EARLY MONDAY AFTERNOON. WINDS WILL TURN TOWARD THE SOUTHWEST MONDAY AFTERNOON AND THEN DECREASE TO 30 KT BY MONDAY EVENING. SEAS WILL RISE TO 15 TO 20 FEET OVERNIGHT...THEN RISE TO 20 TO 22 FEET EARLY MONDAY MORNING. BUILDING WESTERLY SWELL OF 17 TO 20 FEET AND WIND WAVES OF 12 TO 14 ON MONDAY AFTERNOON WILL ALLOW COMBINED SEAS TO PERSIST AROUND 20 TO 24 FEET MONDAY NIGHT THROUGH TUESDAY. THE HIGHEST SEAS WILL BE BEYOND 10 NM. SEAS ARE EXPECTED TO SLOWLY DIMINISH BELOW 20 FEET LATE TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-291215- /O.CON.KMFR.SE.W.0016.000000T0000Z-100331T1200Z/ /O.CON.KMFR.SR.W.0003.000000T0000Z-100329T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1120 PM PDT SUN MAR 28 2010 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... A STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. SOUTH WINDS WILL INCREASE TO 35 TO 45 KT TONIGHT AND INCREASE FURTHER TO STORM FORCE WINDS OF 40 TO 45 KT AROUND MIDNIGHT WITH FREQUENT GUSTS TO 55 KT LATE TONIGHT. MONDAY MORNING...WINDS WILL DECREASE SLIGHTLY TO GALES 35 TO 40 KT...LASTING THROUGH LATE MONDAY AFTERNOON. SEAS WILL RISE TO 18 TO 20 FEET OVERNIGHT...THEN RISE TO 22 TO 25 FEET EARLY MONDAY MORNING. BUILDING WESTERLY SWELL OF 17 TO 20 FEET AND WIND WAVES OF 13 TO 15 ON MONDAY WILL ALLOW COMBINED SEAS TO PERSIST AROUND 22 TO 24 FEET MONDAY NIGHT THROUGH TUESDAY. THE HIGHEST SEAS WILL BE BEYOND 10 NM. SEAS ARE EXPECTED TO SLOWLY DIMINISH BELOW 20 FEET WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$
623 WHUS76 KMFR 291024 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 324 AM PDT MON MAR 29 2010 PZZ356-376-292330- /O.EXT.KMFR.SE.W.0016.000000T0000Z-100401T1200Z/ /O.CON.KMFR.GL.W.0019.000000T0000Z-100330T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 324 AM PDT MON MAR 29 2010 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 5 AM PDT THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. SOUTH GALES 30 TO 40 KT THROUGH EARLY MONDAY AFTERNOON WILL TURN TOWARD THE SOUTHWEST THIS AFTERNOON AND THEN DECREASE TO SMALL CRAFT ADVISORY WINDS OF 30 KT BY MONDAY EVENING. WIND WAVE DOMINATED SEAS OF 20 TO 25 FEET WILL TRANSITION TO WESTERLY SWELL DOMINATED COMBINED SEAS OF 20 TO 25 FEET MONDAY NIGHT THROUGH TUESDAY. SEAS ARE EXPECTED TO SLOWLY DIMINISH BELOW 20 FEET EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-292330- /O.EXT.KMFR.SE.W.0016.000000T0000Z-100401T1200Z/ /O.CON.KMFR.SR.W.0003.000000T0000Z-100329T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 324 AM PDT MON MAR 29 2010 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... ...STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 5 AM PDT THURSDAY. A STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. SOUTH GALES OF 45KT WITH GUSTS TO 60 KT WILL DECREASE TO SOUTH GALES 30 TO 40 KT VERY EARLY THIS MORNING...AND CONTINUE THROUGH EARLY MONDAY AFTERNOON. WINDS WILL TURN TOWARD THE SOUTHWEST THIS AFTERNOON AND THEN DECREASE TO SMALL CRAFT ADVISORY WINDS OF 30 KT EARLY MONDAY EVENING. WIND WAVE DOMINATED SEAS OF 20 TO 25 FEET WILL TRANSITION TO WESTERLY SWELL DOMINATED COMBINED SEAS OF 20 TO 25 FEET MONDAY NIGHT THROUGH TUESDAY. SEAS ARE EXPECTED TO SLOWLY DIMINISH BELOW 20 FEET EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$ SVEN
767 WHUS76 KMFR 291159 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 459 AM PDT MON MAR 29 2010 PZZ370-300100- /O.EXP.KMFR.SR.W.0003.000000T0000Z-100329T1200Z/ /O.EXA.KMFR.GL.W.0019.000000T0000Z-100330T0000Z/ /O.CON.KMFR.SE.W.0016.000000T0000Z-100401T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 459 AM PDT MON MAR 29 2010 ...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...STORM WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE STORM WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. SOUTH GALES OF 30 TO 40 KT WILL CONTINUE THROUGH EARLY THIS AFTERNOON. WINDS WILL TURN TOWARD THE SOUTHWEST THIS AFTERNOON AND THEN DECREASE TO SMALL CRAFT ADVISORY WINDS OF 30 KT EARLY MONDAY EVENING. WIND WAVE DOMINATED SEAS OF 20 TO 25 FEET WILL TRANSITION TO WESTERLY SWELL DOMINATED COMBINED SEAS OF 20 TO 25 FEET MONDAY NIGHT THROUGH TUESDAY. SEAS ARE EXPECTED TO SLOWLY DIMINISH BELOW 20 FEET EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-300100- /O.EXP.KMFR.SR.W.0003.000000T0000Z-100329T1200Z/ /O.NEW.KMFR.GL.W.0020.100329T1159Z-100330T0000Z/ /O.CON.KMFR.SE.W.0016.000000T0000Z-100401T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 459 AM PDT MON MAR 29 2010 ...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...STORM WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE STORM WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. SOUTH GALES OF 30 TO 40 KT VERY WILL CONTINUE THROUGH EARLY THIS AFTERNOON. WINDS WILL TURN TOWARD THE SOUTHWEST THIS AFTERNOON AND THEN DECREASE TO SMALL CRAFT ADVISORY WINDS OF 30 KT EARLY MONDAY EVENING. WIND WAVE DOMINATED SEAS OF 20 TO 25 FEET WILL TRANSITION TO WESTERLY SWELL DOMINATED COMBINED SEAS OF 20 TO 25 FEET MONDAY NIGHT THROUGH TUESDAY. SEAS ARE EXPECTED TO SLOWLY DIMINISH BELOW 20 FEET EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-376-300100- /O.CON.KMFR.GL.W.0019.000000T0000Z-100330T0000Z/ /O.CON.KMFR.SE.W.0016.000000T0000Z-100401T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 459 AM PDT MON MAR 29 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. SOUTH GALES 30 TO 40 KT THROUGH EARLY MONDAY AFTERNOON WILL TURN TOWARD THE SOUTHWEST THIS AFTERNOON AND THEN DECREASE TO SMALL CRAFT ADVISORY WINDS OF 30 KT BY MONDAY EVENING. WIND WAVE DOMINATED SEAS OF 20 TO 25 FEET WILL TRANSITION TO WESTERLY SWELL DOMINATED COMBINED SEAS OF 20 TO 25 FEET MONDAY NIGHT THROUGH TUESDAY. SEAS ARE EXPECTED TO SLOWLY DIMINISH BELOW 20 FEET EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SVEN
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Mar 28, 8:31 AM PDT, 6 hours 10 minutes earlier.
Area forecast discussion, Mar 28, 8:31 AM PDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
831 AM PDT SUN MAR 28 2010
.DISCUSSION...MADE A FEW QUICK UPDATES THIS MORNING TO REDUCE CLOUD
COVER A BIT OVER THE REGION AND DROPPED PRECIPITATION CHANCES OVER
THE ROGUE VALLEY. OTHERWISE...NEAR-TERM FORECAST IS ON TRACK.
MOSTLY LIGHT PRECIPITATION AND CLOUDS ASSOCIATED WITH THIS FIRST
COLD FRONT WILL DIMINISH DURING THE DAY...YIELDING SOME SUN OVER
THE WESTERN VALLEYS AND THE EAST SIDE. SOUTH TO NORTH GRADIENTS
ARE ALREADY INCREASING AHEAD OF THE NEXT FRONTAL SYSTEM...SO
BREEZY CONDITIONS ARE LIKELY IN MOST AREAS TODAY. A SHASTA VALLEY
WIND ADVISORY HIGHLIGHTS THIS FEATURE. THE NEXT COLD FRONT...MORE
POTENT IN TERMS OF MOISTURE AND WINDS...WILL ARRIVE AT THE OREGON
COAST MONDAY. LATEST PRECIPITABLE WATER VALUES PER SATELLITE ARE
1.2 TO 1.4 INCHES WITH THIS SYSTEM...SO RAIN TOTALS LATE TONIGHT
AND MONDAY WILL BE ABOVE AVERAGE. SIGNIFICANTLY COOLER
TEMEPERATURES WILL ARRIVE BY MONDAY AFTERNOON WHEN SNOW LEVELS DIP TO
NEAR 5000 FEET BEHIND THE FRONT AND CONTINUE TO DROP TO 4000 FEET
BY TUESDAY. SEE PREVIOUS DISCUSSION BELOW ABOUT HEADLINES
REGARDING COASTAL WIND AND CASCADE MOUNTAIN SNOW. RAIN AND SNOW
ACCUMULATION...HIGH SEAS...AS WELL AS WIND INTENSITY AND LOCATIONS
WILL BE FOCUSED ON TODAY.
&&
.AVIATION...COASTAL IFR CONDITIONS WILL IMPROVE TO MVFR AND VFR
THIS AFTERNOON...BUT THEN DROP AGAIN TO IFR CONDITIONS TONIGHT.
MOUNTAIN OBSCURATION WILL IMPACT MOST HIGH TERRAIN AREAS ALONG
AND WEST OF THE CASCADES TODAY THROUGH TOMORROW. INLAND VALLEYS
AND EAST SIDE TERMINALS SHOULD REMAIN VFR THROUGH TOMORROW
MORNING AS CEILINGS GRADUALLY LOWER TONIGHT BUT REMAIN ABOVE 3000
FEET AGL.
&&
.PREV DISCUSSION... /ISSUED 449 AM PDT SUN MAR 28 2010/
DISCUSSION...GENERALLY...THERE IS LITTLE CHANGE FROM THE PREVIOUS SHORT
TERM FORECAST OF A MAJOR CHANGE IN THE WEATHER. MOST SIGNIFICANTLY...THE
HIGH WIND WATCH FOR THE COAST THIS EVENING THROUGH MONDAY WAS UPGRADED
TO A WARNING. BUT...THE WINTER STORM WATCH WAS CONTINUED FOR THE CASCADES
RATHER THAN UPGRADED GIVEN THE UNCERTAINTY OF WHETHER SNOW AMOUNTS WILL
QUITE REACH WARNING LEVELS AND BECAUSE IT WILL NOT BE UNTIL MONDAY
EVENING THAT SNOW LEVELS DROP BELOW 5500 TO 6000 FEET. THUS...IT
SEEMED PRUDENT TO WAIT FOR ONE MORE MODEL RUN BEFORE A FINAL DETERMINATION
OF THE NEED FOR ANY SNOWFALL RELATED HEADLINES.
THE FIRST COLD FRONT TO AFFECT THE REGION WILL WEAKEN AS IT MOVES
INLAND TODAY. ITS MAIN FEATURE IS GUSTY SOUTHERLY WINDS...WHICH
WARRANTED CONTINUING THE WIND ADVISORY FOR THE SHASTA VALLEY
THROUGH THIS EVENING. AT THIS POINT...WINDS AT WEED HAVE PEAKED AT
30 MPH WITH GUSTS TO 42 MPH BUT STRONGER WINDS ARE EXPECTED FROM
AROUND SUNRISE UNTIL LATE AFTERNOON. THE DECREASE IN WINDS BEHIND
THE FRONT WILL BE VERY BRIEF AND I ANTICIPATE ANOTHER WIND
ADVISORY WILL BE ISSUED FOR THE SHASTA VALLEY DUE TO THE
SECOND...STRONGER COLD FRONT LATE TONIGHT INTO MONDAY EVENING.
THIS FRONT WILL GENERATE HIGH WINDS AND HIGH SURF AT THE COAST AND
MODERATE TO HEAVY PRECIPITATION ACROSS MOST OF THE AREA FROM LATE
SUNDAY NIGHT THROUGH MONDAY. A PERIOD OF POST-FRONTAL SHOWERS
MONDAY NIGHT WILL BE FOLLOWED BY ANOTHER FRONT WITH MAINLY
MODERATE PRECIPITATION ON TUESDAY AND ANOTHER BOUT OF POST-FRONTAL
SHOWERS TUESDAY NIGHT. EACH OF THE 3 FRONTS WILL PRODUCE THE HEAVIEST
RAINFALL IN CURRY COUNTY WITH A SECONDARY FOCUS ON COOS...JOSEPHINE...
DOUGLAS AND SISKIYOU COUNTIES.
MODEL AGREEMENT THROUGH TUESDAY NIGHT IS GOOD BUT THE GFS AND
ECMWF ARE CONSISTENTLY INCONSISTENT WITH EACH OTHER REGARDING THE
TRACK OF A DEEP CLOSED LOW EXPECTED TO MOVE SOUTH ON WEDNESDAY.
I HAVE LEANED SLIGHTLY TOWARD THE ECMWF AS IT STILL KEEPS THE
CENTER OF THE LOW OFFSHORE BEFORE MOVING IT INTO CENTRAL
CALIFORNIA ON THURSDAY. WITH EITHER SOLUTION...THERE WILL BE AT
LEAST A CHANCE OF LIGHT SHOWERS WEDNESDAY INTO THURSDAY BUT
CONFIDENCE IS LOW ON WHETHER THE COAST...NORTHERN OREGON OR
NORTHERN CALIFORNIA WILL HAVE THE GREATER PROBABILITY OF PRECIPITATION.
THE ECMWF FAVORS NORTHERN CALIFORNIA WHILE THE MORE NORTHERLY AND
PROGRESSIVE GFS FAVORS AREAS TO THE NORTH.
WEAK RIDGING WITH A WESTERLY FLOW ALOFT IS INDICATED BEHIND THE
TROUGH THURSDAY NIGHT THEN ANOTHER COLD FRONT FRIDAY. HOWEVER...
BY THE WEEKEND THE GFS AND ECMWF ARE OUT OF PHASE WITH EACH OTHER.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 11 PM THIS EVENING TO 5 PM PDT MONDAY FOR
ORZ021-022.
HIGH SURF ADVISORY UNTIL 5 AM PDT WEDNESDAY FOR ORZ021-022.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON
ABOVE 5000 FEET FOR ORZ027-028.
CA...WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR CAZ081.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM PDT THIS EVENING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 5 PM THIS AFTERNOON TO 5 AM PDT
WEDNESDAY FOR PZZ350-356-370-376.
GALE WARNING FROM 8 PM THIS EVENING TO 5 PM PDT MONDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THIS
AFTERNOON FOR PZZ350-356-370-376.
SKHazardous weather outlook, Mar 28, 8:12 AM PDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 812 AM PDT SUN MAR 28 2010 ORZ021-022-290000- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 812 AM PDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH SURF ADVISORY IS IN EFFECT. A HIGH WIND WARNING IS IN EFFECT BEGINNING AT 11 PM PDT THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE HIGH SURF ADVISORY IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. THE HIGH WIND WARNING IS IN EFFECT UNTIL 5 PM PDT MONDAY. PLEASE SEE WEATHER MESSAGES FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-290000- CENTRAL SISKIYOU COUNTY- 812 AM PDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-028-290000- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 812 AM PDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT BEGINNING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER STORM WATCH IS IN EFFECT THROUGH TUESDAY AFTERNOON. PLEASE SEE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:26 AM PDT | Gale Warning | MFR | 38 hr | |
| Mar 28, 3:26 AM PDT | Hazardous Seas Warning | MFR | 72 hr | |
| Mar 28, 3:26 AM PDT | Small Craft Advisory for Winds | MFR | 14 hr | |
| Mar 28, 3:26 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 14 hr | |
| Mar 28, 3:45 AM PDT | High Wind Warning | MFR | Coos, Curry, Douglas, Lake | 40 hr |
| Mar 28, 2:30 PM PDT | Winter Storm Warning | MFR | Douglas, Jackson, Josephine, Klamath | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.